Wildfire, Southeastern Burlington
- When
- September 7, 11:15 AM EST to September 9, 11:00 AM EST
- Where
- Southeastern Burlington forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
A wildfire consumed 1,012 acres of woodland along the Burlington and Ocean County borders from September 7th through the 9th. The wildfire coincided with the last run of 90 degree weather in the state for the year.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire consumed 1,012 acres of woodland along the Burlington and Ocean County borders from September 7th through the 9th. The wildfire coincided with the last run of 90 degree weather in the state for the year. The Woodmansie Wildfire started in that section of Woodland Township shortly after Noon EDT on the 7th and then spread eastward into Manchester Township in Ocean County. About ninety percent of the acreage that was burned was within this township. The wildfire was contained at Noon EDT on the 9th.
The wildfire occurred during the last hot spell of the year and what was becoming overall drier conditions. No measurable rain fell in the southern half of New Jersey since August 21st. The high temperature of 94 degrees in Trenton (Mercer County) on the 8th tied a couple of other days during the summer for the highest temperature of the year. The unseasonably hot start to the month made it easier for the state of New Jersey to have one of its warmest Septembers on record. Since 1895 it was the second warmest September on record for the state with an average temperature of 70.7 degrees (4.9 degrees above normal). At the Atlantic City International Airport (Atlantic County), the September monthly average temperature of 71.6 degrees (4.4 degrees above normal) was the 6th warmest September on record and in Trenton (Mercer County), the September average temperature of 71.5 degrees was 5.3 degrees above average.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 7, 9:35 AM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1035 AM EDT MON SEP 7 2015 .SYNOPSIS... HIGH PRESSURE LOCATED OVER THE WESTERN NORTH ATLANTIC WILL CONTINUE TO INFLUENCE OUR WEATHER INTO WEDNESDAY. A COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST AND IT SHOULD ARRIVE ON THURSDAY. THE BOUNDARY IS EXPECTED TO PASS SLOWLY THROUGH OUR REGION AND IT MAY BE FOLLOWED BY A SECONDARY COLD FRONT ON FRIDAY NIGHT. WEAK HIGH PRESSURE IS ANTICIPATED FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FOG...WHICH WAS LOCALLY DENSE EARLIER...HAS BURNED OFF. A FEW 'BAY-EFFECT' SHOWERS DEVELOPED OVER THE MIDDLE CHESAPEAKE ADJACENT TO TALBOT COUNTY EARLIER AND AFFECTED WRN PARTS OF THAT COUNTY...THEY HAVE DIMINISHED AS WELL. THIS AFTERNOON WILL SHAPE UP TO BE A BEAUTIFUL, BUT WARM LABOR DAY, SO GET OUT AND ENJOY IT IF YOU CAN. HIGH PRESSURE WILL BE LOCATED EAST OF THE AREA OVER THE WESTERN ATLANTIC OCEAN, WITH OUR AREA ON THE WESTERN PERIPHERY OF THE HIGH. THIS WILL LEAD TO RETURN FLOW ACROSS THE AREA, WHICH WILL ALLOW FOR TEMPERATURES TO RISE A COUPLE OF DEGREES FROM YESTERDAY, AND ALLOW HUMIDITY VALUES TO INCREASE SLIGHTLY AS WELL. ALTHOUGH PW VALUES WILL BE NEAR AN INCH, AND THERE THERE WILL BE A WEAK SHORT WAVE/VORTICITY IMPULSE SLIDING ACROSS THE AREA TODAY, ANOTHER DRY DAY IS EXPECTED. THIS MAY ONLY LEAD TO AN INCREASE IN HIGH LEVEL CLOUDS DURING THE DAY. HIGHS TODAY ARE A BLEND OF MAV/MET MOS, MOSGUIDE, AND MIXED ECMWF 925MB TEMPERATURES. THIS GIVES WIDESPREAD MID-UPPER 80S, TO AROUND 90 FOR SOME AREAS, WHICH IS AROUND 10+ DEGREES ABOVE NORMAL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... WE REMAIN ON THE WESTERN EDGE OF THE HIGH PRESSURE LOCATED OFFSHORE TONIGHT. THIS WILL KEEP MONDAY'S OVERNIGHT LOWS A LITTLE WARMER THAN SUNDAY NIGHT'S AND LEAD TO ANOTHER DRY NIGHT. LOWS TONIGHT ARE A BLEND OF MAV/MET MOS AND MOSGUIDE WHICH IS AROUND 10+ DEGREES ABOVE NORMAL. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE MID LEVEL RIDGE IS FORECAST TO REMAIN OVER THE EASTERN STATES AND THE ADJACENT WATERS OF THE ATLANTIC ON TUESDAY. THE RIDGE IS EXPECTED TO PROGRESS SLOWLY EASTWARD WITH THE FIRST IN A SERIES OF MID LEVEL SHORT WAVE TROUGHS ANTICIPATED TO PASS OVER OUR REGION AROUND THURSDAY AFTERNOON. THE NEXT SHORT WAVE SHOULD ARRIVE ON FRIDAY MORNING WITH A MORE ROBUST SHORT WAVE EXPECTED TO FOLLOW OVER THE WEEKEND. HOWEVER, THE LATEST GUIDANCE IS SHOWING A BIT OF A SPREAD ON THE TIMING AND STRENGTH OF THE THIRD SYSTEM, MAKING THE FORECAST FOR NEXT WEEKEND ONE OF LOW CONFIDENCE. THE SURFACE HIGH OVER THE WESTERN NORTH ATLANTIC WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW OF VERY WARM AND HUMID AIR INTO OUR REGION FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL. SCATTERED SHOWERS AND THUNDERSTORMS MAY EDGE INTO THE NORTHWESTERN PART OF OUR FORECAST AREA ON WEDNESDAY AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. THE FRONT IS EXPECTED TO ARRIVE IN OUR AREA ON THURSDAY WITH ITS FORWARD SPEED EXPECTED TO DECREASE. OUR BEST CHANCE FOR PRECIPITATION IS FROM LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT. PRECIPITABLE WATER VALUES ARE ANTICIPATED TO RISE ABOVE 2 INCHES IN MUCH OF OUR REGION AT THAT TIME, SO HEAVY DOWNPOURS ARE POSSIBLE. THE POTENTIAL FOR ANYTHING MORE THAN LOCALIZED POOR DRAINAGE FLOODING REMAINS IN QUESTION BEING THAT CONDITIONS HAVE BEEN RATHER DRY OVER THE PAST SEVERAL WEEKS. THE SECOND MID LEVEL SHORT WAVE THAT IS EXPECTED TO PASS OVERHEAD ON FRIDAY MORNING SHOULD PUSH THE HUMID AIR OFF THE COAST. EVEN WITH A SECONDARY COLD FRONT EXPECTED ON FRIDAY NIGHT, THE POTENTIAL FOR RAIN WILL BE ON THE DECREASE. WE WILL FORECAST GENERALLY DRY CONDITIONS FOR SATURDAY AND SUNDAY. HOWEVER, THE GUIDANCE SOLUTIONS SEEM TO BE FLUCTUATING DURING THAT TIME PERIOD AND WE MAY EVENTUALLY NEED TO ADD A CHANCE OF PRECIPITATION IF CERTAIN TRENDS CONTINUE. EVEN WITH TWO COLD FRONTAL PASSAGES, TEMPERATURES SHOULD REMAIN A BIT ABOVE NORMAL FOR THE PERIOD FROM THURSDAY THROUGH SUNDAY. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT, ALTHOUGH PATCHY FOG IS POSSIBLE AGAIN AT A FEW LOCATIONS. LIGHT AND VARIABLE/CALM WINDS THIS MORNING WILL BEGIN TO INCREASE OUT OF THE SOUTHWEST LATER THIS MORNING AFTER SUNRISE, BUT REMAIN BETWEEN 5-10 KNOTS. A SEA BREEZE WILL LIKELY DEVELOP AND IMPACT ACY/MIV LATER TODAY, SHIFTING THEIR WINDS MORE SOUTHERLY OR SOUTHEASTERLY. OUTLOOK... TUESDAY...MAINLY VFR. TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR. HOWEVER, LATE NIGHT AND EARLY MORNING LOW CLOUDS, FOG AND HAZE ARE POSSIBLE. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MVFR AND IFR CONDITIONS ARE POSSIBLE AT TIMES IN SHOWERS AND THUNDERSTORMS. THE RAIN MAY BECOME MODERATE TO HEAVY. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... A FEW ADJUSTMENTS TO WINDS FOR THE LATE MORNING UPDATE. THE HRRR WINDS WERE USED WITH DECENT DEPICTION OF THE SE FLOW UP DEL BAY AND THE INCREASING SRLY FLOW ALONG THE NRN COASTAL WATERS SHOWN. SUB-SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN ACROSS THE WATERS TODAY INTO TONIGHT AS HIGH PRESSURE ACROSS THE WESTERN ATLANTIC WILL EXTEND ACROSS OUR COASTAL WATERS. WINDS WILL VARY FROM SOUTHWEST ACROSS THE NORTHERN WATERS, TO SOUTHEAST ACROSS THE SOUTHERN WATERS EARLY, BEFORE INCREASING OUT OF THE SOUTHWEST EVERYWHERE THIS AFTERNOON INTO TONIGHT. WIND MAY GUST AROUND 20 KNOTS LATER THIS AFTERNOON INTO TONIGHT ACROSS THE NORTHERN WATERS, BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. SEAS SHOULD REMAIN AROUND 2-3 FEET THROUGH TONIGHT. OUTLOOK... TUESDAY THROUGH FRIDAY...NO MARINE HEADLINES ARE ANTICIPATED. && .RIP CURRENTS... THERE CONTINUES TO BE AN UNDERLYING 13 SECOND PERIOD TODAY. WITH THE POTENTIAL FOR EXTRA WAVE ENERGY FORM THE LONGER PERIOD SWELLS, WE HAVE ISSUED A MODERATE RISK FOR FOR THE DEVELOPMENT OF DANGEROUS RIP CURRENTS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...ROBERTSON/PO SHORT TERM...ROBERTSON LONG TERM...IOVINO AVIATION...IOVINO/ROBERTSON/PO MARINE...IOVINO/ROBERTSON/PO RIP CURRENTS...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 610 AM EDT MON SEP 7 2015 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-081015- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 610 AM EDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-081015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 610 AM EDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-081015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 610 AM EDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598285, 598286.